Alert archive / Louisiana / Small Craft Advisories in 2014

Small Craft Advisory 9, NWS Lake Charles, LA

January 23, 2014

NWS Lake Charles, LA issued this small craft advisory at Jan 23, 2014, 4:06 AM CST. It took effect at Jan 23, 2014, 3:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2014, 4:06 AM CST (10:06 UTC)
In effect from
Jan 23, 2014, 3:00 PM CST
Expired
Jan 24, 2014, 9:00 AM CST
In force
18 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WHUS74 KLCH 231006
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
406 AM CST THU JAN 23 2014

...STRONG NORTHERLY WINDS EXPECTED THIS AFTERNOON THROUGH FRIDAY...

.A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH THE COASTAL WATERS
LATER THIS MORNING...WITH STRONG OFFSHORE WINDS EXPECTED IN THE
WAKE OF THE FRONT THIS AFTERNOON THROUGH FRIDAY. SMALL CRAFT
ADVISORIES WILL BE REQUIRED...WITH GALE WARNINGS POSSIBLE. WINDS
AND SEAS WILL SUBSIDE BY LATE FRIDAY INTO THE WEEKEND AS THE
PRESSURE GRADIENT RELAXES.

GMZ430-432-435-450-452-455-232200-
/O.NEW.KLCH.SC.Y.0009.140123T2100Z-140124T1500Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
406 AM CST THU JAN 23 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM CST FRIDAY. 

* WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 2 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ470-472-475-232200-
/O.NEW.KLCH.SC.Y.0009.140123T2100Z-140124T1800Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
406 AM CST THU JAN 23 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON CST FRIDAY. 

* WINDS AND SEAS: NORTHEAST WINDS 25 TO 30 KNOTS WITH LOCALLY 
  HIGHER GUSTS TO GALE FORCE. ROUGH SEAS 7 TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
550 
WHUS74 KLCH 232151
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
351 PM CST THU JAN 23 2014

...STRONG NORTHERLY WINDS EXPECTED THIS AFTERNOON THROUGH
FRIDAY...

.A STRONG COLD FRONT WILL CONTINUE TO SINK SOUTH THROUGH THE
COASTAL WATERS THIS EVENING...WITH STRONG OFFSHORE WINDS
EXPECTED IN THE WAKE OF THE FRONT TONIGHT AND FRIDAY.
WINDS AND SEAS WILL SUBSIDE BY LATE FRIDAY INTO THE WEEKEND AS
THE PRESSURE GRADIENT RELAXES.

GMZ470-472-475-240600-
/O.EXT.KLCH.SC.Y.0009.000000T0000Z-140124T0000Z/
/O.NEW.KLCH.GL.W.0002.140124T0000Z-140124T1200Z/
/O.NEW.KLCH.SC.Y.0010.140124T1200Z-140124T1800Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
351 PM CST THU JAN 23 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING IN EFFECT UNTIL 6 AM CST FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. A SMALL CRAFT
ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN
EFFECT FROM 6 AM TO NOON CST FRIDAY. THE SMALL CRAFT ADVISORY IS
NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS AND SEAS: NORTHEAST WINDS 25 TO 30 KNOTS WITH LOCALLY 
  HIGHER GUSTS TO GALE FORCE. ROUGH SEAS 7 TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ430-432-435-450-452-455-240600-
/O.CON.KLCH.SC.Y.0009.000000T0000Z-140124T1500Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
351 PM CST THU JAN 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 2 TO 7 FEET. BAY AND LAKE WATERS ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

13
933 
WHUS74 KLCH 240359
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
959 PM CST THU JAN 23 2014

...STRONG NORTHERLY WINDS EXPECTED THIS AFTERNOON THROUGH
FRIDAY...

.STRONG BLUE NORTHERS WILL BE FOUND IN THE WAKE OF DEPARTING 
ARCTIC FRONT. WINDS AND SEAS WILL DECREASE ON SATURDAY...AS COLD
HIGH PRESSURE BUILDS THROUGH TEXAS.

GMZ470-472-475-241515-
/O.CON.KLCH.GL.W.0002.000000T0000Z-140124T1200Z/
/O.CON.KLCH.SC.Y.0010.140124T1200Z-140124T1800Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
959 PM CST THU JAN 23 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST
FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST FRIDAY. 

* WINDS AND SEAS: NORTHEAST WINDS 25 TO 30 KNOTS WITH LOCALLY 
  HIGHER GUSTS TO GALE FORCE. ROUGH SEAS 7 TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ430-432-435-450-452-455-241500-
/O.CON.KLCH.SC.Y.0009.000000T0000Z-140124T1500Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
959 PM CST THU JAN 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 2 TO 7 FEET. BAY AND LAKE WATERS ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
466 
WHUS74 KLCH 240656
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1256 AM CST FRI JAN 24 2014

...STRONG NORTHERLY WINDS TO CONTINUE FRIDAY...

.STRONG BLUE NORTHERS WILL BE FOUND IN THE WAKE OF DEPARTING
ARCTIC FRONT. WINDS AND SEAS WILL DECREASE ON SATURDAY...AS COLD
HIGH PRESSURE BUILDS THROUGH TEXAS.

GMZ470-472-475-241500-
/O.CON.KLCH.GL.W.0002.000000T0000Z-140124T1200Z/
/O.CON.KLCH.SC.Y.0010.140124T1200Z-140124T1800Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1256 AM CST FRI JAN 24 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO NOON CST TODAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS
MORNING TO NOON CST TODAY. 

* WINDS AND SEAS: NORTHEAST WINDS 25 TO 30 KNOTS WITH LOCALLY 
  HIGHER GUSTS TO GALE FORCE. ROUGH SEAS 7 TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ430-432-241500-
/O.NEW.KLCH.LO.Y.0005.140124T0656Z-140124T1000Z/
/O.CON.KLCH.SC.Y.0009.000000T0000Z-140124T1500Z/
SABINE LAKE-CALCASIEU LAKE-
1256 AM CST FRI JAN 24 2014

...LOW WATER ADVISORY IN EFFECT UNTIL 4 AM CST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A LOW
WATER ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST EARLY THIS
MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THIS MORNING. 

* WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 2 TO 7 FEET. BAY AND LAKE WATERS ROUGH. 

* LOW WATER: TIDES WILL REACH -1.0 FEET MEAN LOWER LOW WATER AT
  THE TIME OF PREDICTED LOW TIDE BETWEEN 1 AM AND 3 AM THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

GMZ435-450-452-455-241500-
/O.CON.KLCH.SC.Y.0009.000000T0000Z-140124T1500Z/
VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
1256 AM CST FRI JAN 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 2 TO 7 FEET. BAY AND LAKE WATERS ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
687 
WHUS74 KLCH 241040
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
440 AM CST FRI JAN 24 2014

...STRONG NORTHERLY WINDS TO SUBSIDE THIS MORNING...

.WINDS AND SEAS WILL GRADUALLY SUBSIDE LATER THIS AFTERNOON AS
HIGH PRESSURE BUILDS OVER THE NORTHERN GULF.

GMZ470-472-475-241800-
/O.CON.KLCH.GL.W.0002.000000T0000Z-140124T1200Z/
/O.CON.KLCH.SC.Y.0010.140124T1200Z-140124T1800Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
440 AM CST FRI JAN 24 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY. 

* WINDS AND SEAS: NORTHEAST WINDS 25 TO 30 KNOTS WITH LOCALLY 
  HIGHER GUSTS TO GALE FORCE. ROUGH SEAS 7 TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ430-432-435-450-452-455-241500-
/O.CON.KLCH.SC.Y.0009.000000T0000Z-140124T1500Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
440 AM CST FRI JAN 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 2 TO 7 FEET. BAY AND LAKE WATERS ROUGH. 

* LOW WATER: TIDES WILL REACH 1.0 -FEET MEAN LOWER LOW WATER AT 
  THE TIME OF PREDICTED LOW TIDE BETWEEN 1 AM AND 3 AM THIS 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$
452 
WHUS74 KLCH 241350
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
750 AM CST FRI JAN 24 2014

...STRONG NORTHERLY WINDS TO SUBSIDE THIS MORNING...

.WINDS AND SEAS WILL GRADUALLY SUBSIDE LATER THIS AFTERNOON AS
HIGH PRESSURE BUILDS OVER THE NORTHERN GULF.

GMZ430-432-435-450-452-455-241500-
/O.CON.KLCH.SC.Y.0009.000000T0000Z-140124T1500Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
750 AM CST FRI JAN 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS WITH LOCALLY
  HIGHER GUSTS. SEAS 2 TO 7 FEET. BAY AND LAKE WATERS ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

GMZ470-472-475-241800-
/O.CON.KLCH.SC.Y.0010.000000T0000Z-140124T1800Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
750 AM CST FRI JAN 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS AND SEAS: NORTHEAST WINDS 25 KNOTS WITH LOCALLY HIGHER
  GUSTS. ROUGH SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 11:49 PM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Jan 22, 11:49 PM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1149 PM CST WED JAN 22 2014

.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THURSDAY MORNING,
HOWEVER RAIN CHANCES WILL INCREASE MOSTLY IN THE AFTERNOON. RAIN
WILL MOSTLY BE LIGHT AND BE ACROSS SE TX AND THE WESTERN LA
PARISHES. LIQUID PRECIP WILL BEGIN TO MIX WITH FROZEN BY THE END
OF THE TAF PERIOD, HOWEVER PRECIP WILL STILL REMAIN MOSTLY LIGHT.
WINDS WILL BECOME NE OVERNIGHT AND BECOME VERY GUSTY DURING
THURSDAY AFTERNOON AND EVENING.

&&

.PREV DISCUSSION... /ISSUED 1048 PM CST WED JAN 22 2014/

DISCUSSION...

UPDATED ZONES TO REFLECT AN INCREASE IN THE PRECIPITATION CHANCES
FOR THURSDAY AFTERNOON AND THURSDAY NIGHT.

OTHERWISE...THE ZONE PACKAGE IS ON TARGET.

PREV DISCUSSION... /ISSUED 542 PM CST WED JAN 22 2014/

AVIATION...SOUTHEAST WINDS WILL GRADUALLY WEAKEN THIS EVENING
WITH EAST TO NORTHEAST WINDS EXPECTED BY SUNRISE. NORTHEAST WINDS
WILL INCREASE FARTHER AND BECOME VERY GUSTY BY MID DAY THURSDAY
AND REMAIN ELEVATED THROUGH THE END OF THE TAF PERIOD. LIGHT RAIN
SHOWERS WILL BECOME POSSIBLE DURING THURSDAY, HOWEVER MOST PRECIP
WILL BE CONFINED TO THE WEST HALF OF THE AREA. WILL KEEP MENTION
OF ANY PRECIP OUT OF THE KAEX, KLFT, KARA FOR NOW AS CHANCE IS MINIMAL.
PRECIP CHANCES WILL INCREASE FARTHER BEYOND THE TAF PERIOD FOR
THOSE TERMINALS.

PREV DISCUSSION... /ISSUED 445 PM CST WED JAN 22 2014/

DISCUSSION...
LATEST SFC MAP SHOWED A CDFNT EXTENDING SW TO NE ACROSS
WESTERN/CENTRAL TEXAS...WHILE TO THE NORTH AN ARCTIC FRONT IS
RACING SOUTHWARD THROUGH THE NORTHERN/CENTRAL PLAINS.
ALOFT...MEAN TROF AXIS CONTINUES OVER THE ERN CONUS...WITH A
COUPLE OF SHORTWAVE TROFS TRANSLATING THROUGH THE NW FLOW ALOFT
NEAR THE CANADIAN BORDER/NORTHERN PLAINS AND THE PAC NW.

RETURN FLOW TODAY AND THE VERY DRY AIRMASS IN PLACE HAS ALLOWED
TEMPERATURES TO CLIMB INTO THE UPPER 50S TO MID 60S THIS
AFTERNOON...BUT THIS WARM UP WILL BE SHORT LIVED. THE ARCTIC FRONT
IS PROGGED TO CONTINUE QUICKLY SOUTHWARD TONIGHT...AND EVENTUALLY CATCH
AND OVERTAKE THE TEXAS FRONT AS IT CROSSES THE REGION TOMORROW
MORNING. SOME DIURNAL RISE IN TEMPERATURES IS EXPECTED TOMORROW
MORNING...AND PERHAPS EVEN INTO EARLY AFTERNOON OVER SOUTHERN
ZONES...BEFORE STRONG COLD AIR ADVECTION ASSOCIATED WITH THE
ARCTIC HIGH BEGINS LATE TOMORROW AFTERNOON/EVENING.

MEANWHILE...ISENTROPIC ASCENT IS PROGGED TO BEGIN TOMORROW MORNING
IN RESPONSE TO A JET MAX CORING THROUGH THE ARKLATEX/ARKLAMISS.
WHILE THE ATMOSPHERIC THERMAL PROFILE WILL INITIALLY ONLY SUPPORT
RAIN...THAT IS EXPECTED TO CHANGE BY EARLY THURSDAY EVENING AS THE
COLD ARCTIC HIGH SINKS SOUTHWARD. USING A VARIETY OF PCPN TYPE
FCSTING TECHNIQUES...AND LEANING QUITE HEAVILY ON THE TOP-DOWN
METHOD...A MIX OF ALL MODES OF PCPN...LIQUID...FROZEN...AND
FREEZING IS POSSIBLE FROM THU EVENING THROUGH THE DAY ON FRIDAY.
THERE ARE STILL DIFFERENCES AMONG THE VARIOUS MODEL MODEL
SOLUTIONS...BUT THERE ARE A COUPLE OF THINGS THAT STAND OUT AMONG
THEM ALL...WHICH IS THAT LIFT AND MOISTURE WILL BE BETTER TO OUR
WEST...AND THERE WILL BE A DRY LOW LEVEL LAYER TO CONTEND WITH. AT
THIS TIME...GIVEN THE PROGGED QPF AMOUNTS...IT DOES NOT LOOK LIKE
WE ARE IN DANGER OF MEETING OR EXCEEDING WINTER STORM WARNING
CRITERIA...AND IN FACT...EVEN AN ADVISORY LOOKS UNLIKELY FOR MOST
OF THE AREA. TEMPERATURES FRIDAY MORNING ARE FORECAST TO BE IN THE
LOWER TO MID 20S...ONLY RISING INTO THE MID 30S DURING THE DAY.

THE TIGHT PRESSURE GRADIENT WILL RESULT IN STRONG AND GUSTY NORTH
WINDS DEVELOPING ALONG THE COAST AND OVER THE GULF
WATERS...ESPECIALLY BY TOMORROW EVENING. BY FRIDAY
MORNING...COUPLED WITH THE COLD TEMPERATURES...THESE WINDS ARE
EXPECTED TO RESULT IN WIND CHILL READINGS IN THE TEENS...AND WILL
BE NEAR WIND CHILL ADVISORY OVER THE EAST TEXAS LAKES INTO CENTRAL
LOUISIANA. FURTHER...A WIND ADVISORY MAY BE REQUIRED FOR SOME COASTAL
COUNTIES/PARISHES THURSDAY EVENING AND NIGHT...WHILE OVER THE COASTAL
WATERS...A SMALL CRAFT ADVISORY WILL CERTAINLY BE NEEDED...AND A
GALE WARNING IS NOT OUT OF THE QUESTION.

MSTR IS EXPECTED TO BE FINALLY SHUNTED SOUTH OF THE AREA BY FRIDAY
NIGHT...THOUGH SOME LINGERING PCPN MAY CONTINUE ALONG THE COAST
AND OVER THE GULF WATERS THROUGH SATURDAY NIGHT. OTHERWISE...A
GENERAL MODERATING TREND CAN BE EXPECTED THROUGH THE
WEEKEND...WITH ANOTHER POWERFUL FRONT/ARCTIC BLAST PROGGED TO
ARRIVE EARLY NEXT WEEK.

MARINE...
A BRIEF ONSHORE FLOW WILL CONTINUE TONIGHT AHEAD OF AN APPROACHING
COLD FRONT. THIS STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH
EARLY THURSDAY...WITH STRONG OFFSHORE WINDS EXPECTED IN THE WAKE
OF THE FRONT THROUGH FRIDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE
REQUIRED...WITH GALE WARNINGS POSSIBLE. WINDS AND SEAS WILL
SUBSIDE BY LATE FRIDAY INTO THE WEEKEND AS THE PRESSURE GRADIENT
RELAXES.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  41  50  26  39  29 /  10  50  50  50  10
KBPT  45  52  27  39  31 /  10  60  60  60  10
KAEX  34  46  22  37  26 /  10  40  40  30  10
KLFT  38  53  25  40  29 /  10  20  40  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Jan 22, 6:25 PM CST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
625 PM CST WED JAN 22 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
231145-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
625 PM CST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

A LIGHT FREEZE WILL BE POSSIBLE LATE TONIGHT INTO SUNRISE THURSDAY
FROM AROUND THE ALEXANDRIA AREA AND TO POINTS NORTHEAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BY THURSDAY INCREASING MOISTURE WILL COMBINE WITH AN APPROACHING
STORM SYSTEM ALOFT AS WELL AS ANOTHER COLD FRONT TO PRODUCE
SCATTERED SHOWERS. BEHIND THE FRONT...ANOTHER BLAST OF ARCTIC AIR
CAN BE EXPECTED ALONG WITH ADDITIONAL ROUNDS OF PRECIPITATION INTO
FRIDAY. A WINTRY MIX IS POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY
MORNING...BUT FORECAST ACCUMULATIONS SHOULD BE MINIMAL. HIGH
PRESSURE IS FORECAST TO AGAIN TAKE OVER IN TIME FOR THE
WEEKEND...WITH DRY WEATHER TO ACCOMPANY IT. ANOTHER COLD FRONT IS
EXPECTED NEXT MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-231145-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
625 PM CST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG NORTH WINDS ARE EXPECTED THURSDAY INTO FRIDAY AS A STRONG
ARCTIC COLD FRONT MOVES INTO THE COASTAL WATERS...WITH SMALL CRAFT
ADVISORIES LIKELY...ALONG WITH POSSIBLE GALE CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 4:05 AM CSTWinter Weather AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more25 hr
Jan 23, 4:35 AM CSTWind AdvisoryLCHCameron, Lafayette, Saint Martin25 hr
Jan 23, 3:51 PM CSTGale WarningLCH14 hr
Jan 23, 3:51 PM CSTSmall Craft AdvisoryLCH20 hr
Jan 23, 3:57 PM CSTHard Freeze WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more18 hr
Jan 23, 4:22 PM CSTWind Chill AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more13 hr

Nearby

Small Craft Advisories in Louisiana, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.